Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Lithium, day one

Posted by Noa on December 3, 1999, at 12:55:17

I finally started lithium to augment my already soupy cocktail. I started on one 300 mg capsule this morning, and am supposed to take another later. Four days of this regimen, and then I move on to one in the morning and two at night. After I have been on that for 5 days, I need to get blood drawn and check my levels.

Some of you have followed my deliberations about whether or not to go with a mood stabilizer, and which one. I finally decided to do it after this last immobilizing episode of depression. It felt like a confirmation that I have a cycling depressive disorder and it will never get under control without a mood stabilizer. I don't know if a mood stabilizer will work, but at least I have to try.

My pdoc actually had recommended lithium about three years ago and I have been very resistant to the idea. He always said he understood that feeling.

Why did we go with lithium and not lamictal/neurontin? Well the pdoc said lithium has the most well documented record as an AD augmentation strategy.

In terms of my mood, I have already started feeling better since starting SR version of ritalin, which meant going with a higher dose (although I don't know if the actual amount of medicine delivered is more--that is tricky with extended release meds) and since increasing my serzone from 150 to 225, although it makes me tired. My pdoc had said I could increase the serzone to 300, but I think that would be too sedating. I am also considering breaking the 225 up and taking 75 in the afternoon, and 150 in the evening, to see if it manages the sedation better. My effexor xr is still at 375, and my throid (t3 and t4) are still in the "soup".

I read somewhere (on Dr. Bob's PsychoPharmocology tips)that it can take up to 6 months of lithium to see a reduction in the frequency of cycling in unipolar depression. But my pdoc said the lithium also has potential to increase the antidepressant effect sooner than that. We'll see.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Noa thread:16147